MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TFNA 440MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TFNA 440MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.064S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Impaired Healing (2378); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patients mrn# reported as (b)(6).Patient ethnicity is unknown.It is unknown when device broke.Date of explantation is unknown.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter email address is unknown.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history records review has been requested.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient had a trochanteric fixation nail advance (tfna) implant on (b)(6) 2017.On an unknown date, the tfna broke and was removed successfully.The patient was revised to a total hip.It is unknown if there was any surgical delay or patient consequence.This report is for a 10mm/130 deg ti cannulated tfna 440mm/right ¿ sterile.This is report 1 of 1 for (b)(6).
 
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
There were no fragments generated from the broken device.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent explantation of a trochanteric fixation nail advance (tfna).Implantation occurred on (b)(6) 2017.On an unknown date, postoperatively, the tfna was discovered to be broken at the interface of the lag screw.Due to non-healing of the fracture, the patient was revised to a total hip.The procedure was completed successfully with no surgical delay.The patient outcome was stable.Concomitant devices: helical blade (part: unknown, lot: unknown, quantity: 1), distal locking screw (part: unknown, lot: unknown, quantity: 1).This report is for a 10mm/130 deg ti cannulated tfna 440mm/right ¿ sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Manufacturing location: monument; manufacture date: september 08, 2015; expiration date: august 31, 2025; part: 04.037.064s; (sterile) lot: 9889138 10mm/130deg ti cann tfna 440mm/right ¿ sterile; lot quantity: 6.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Work order traveler indicates that all inspection acceptance criteria were met.Inspection sheet, in-process / inspect dimensional / final met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Packaging label log, was found to be conforming.Sterility documentation was reviewed and determined to be conforming.Component(s) reviewed: 04.037.942.2 lock prong, 130 degree, tfna bp 55 lot: 9494059; lot quantity: 96; work order traveler indicates that all inspection acceptance criteria were met.04.037.912.4 wave spring, shim ended for tfna nail assembly bp55 lot: 7840785; lot quantity: 1,000; work order traveler indicates that all inspection acceptance criteria were met.Incoming final inspection sheet met all inspection acceptance criteria.Material certification & certificate of conformance supplied by smalley and smalley quality history card were found to be conforming.04.037.912.3 tfna lock drive bp 58 lot: 9866532; lot quantity 80; work order traveler indicates that all inspection acceptance criteria were met.Inspection sheet met all inspection acceptance criteria.21127 timoagri16.00 bp 80 lot: 787109; lot quantity 1,011 lbs.; certified test report supplied by perryman company was found to be conforming.Certificate of test supplied by howmet castings was found to be conforming.Lot summary report supplied by depuy synthes indicates that all acceptance criteria were met.Raw material receiving / putaway checklist indicates that all acceptance criteria were met.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM/130 DEG TI CANN TFNA 440MM/RIGHT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7735630
Report Number2939274-2018-53140
Device Sequence Number10964057
Product Code HSB
UDI-Device Identifier10886982096203
UDI-Public(01)10886982096203
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number04.037.064S
Device Catalogue Number04.037.064S
Device Lot Number9889138
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/16/2018
Supplement Date Received by Manufacturer08/08/2018
08/31/2018
09/11/2018
Initial Report FDA Received Date07/31/2018
Supplement Report FDA Received Date08/31/2018
09/04/2018
09/13/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.THERAPY DATE: AUGUST 25,2017
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient Weight78